Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 42, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 1, 2021, 2:33 AM CDT for La Salle County, McMullen County, Webb County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 2:33 AM CDT (07:33 UTC)
- Expired
- Jun 1, 2021, 3:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 166 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:09 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
469
WUUS54 KCRP 010733
SVRCRP
TXC283-311-479-010830-
/O.NEW.KCRP.SV.W.0042.210601T0733Z-210601T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
233 AM CDT Tue Jun 1 2021
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northeastern Webb County in south central Texas...
La Salle County in south central Texas...
Western McMullen County in south central Texas...
* Until 330 AM CDT.
* At 231 AM CDT, severe thunderstorms were located along a line
extending from near Dilley to 8 miles south of Artesia Wells to
near Las Tiendas, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Laredo, Cotulla, Encinal, Las Tiendas, Botines, Unitec Industrial
Park, Fowlerton, La Esperanza Ranch Airport, Ranchos Penitas West,
Fort Ewell Site, Artesia Wells, Gardendale, Woodward, Zella,
Doctors Hospital Of Laredo, Laredo Country Club, Millett, Orvil,
Los Angeles and Callaghan.
This includes the following highways...
Interstate 35 between mile markers 4 and 82.
US Highway 83 between mile markers 668 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2820 9961 2820 9940 2847 9940 2864 9926
2865 9914 2851 9856 2811 9868 2806 9876
2806 9880 2803 9880 2755 9951 2761 9954
2760 9958 2764 9960 2764 9963 2785 9989
TIME...MOT...LOC 0731Z 274DEG 33KT 2867 9913 2816 9924 2789 9968
HAIL...0.75IN
WIND...60MPH
$$
EMF1 follow-up statement
042
WWUS54 KCRP 010759
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
259 AM CDT Tue Jun 1 2021
TXC283-311-479-010830-
/O.CON.KCRP.SV.W.0042.000000T0000Z-210601T0830Z/
Webb TX-La Salle TX-McMullen TX-
259 AM CDT Tue Jun 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN WEBB...LA SALLE AND WESTERN MCMULLEN COUNTIES...
At 258 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Zella to 11 miles south of Fort Ewell
Site to near Botines, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Laredo, Cotulla, Encinal, Las Tiendas, Botines, Unitec Industrial
Park, Fowlerton, La Esperanza Ranch Airport, Ranchos Penitas West,
Fort Ewell Site, Artesia Wells, Gardendale, Woodward, Zella, Doctors
Hospital Of Laredo, Laredo Country Club, Millett, Orvil, Los Angeles
and Callaghan.
This includes the following highways...
Interstate 35 between mile markers 4 and 82.
US Highway 83 between mile markers 668 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2820 9961 2820 9940 2847 9940 2864 9926
2865 9914 2851 9856 2811 9868 2806 9876
2806 9880 2803 9880 2755 9951 2761 9954
2760 9958 2764 9960 2764 9963 2785 9989
TIME...MOT...LOC 0758Z 301DEG 34KT 2859 9889 2797 9904 2773 9947
HAIL...0.75IN
WIND...60MPH
$$
EMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:37 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 1, 12:37 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1237 AM CDT Tue Jun 1 2021 .DISCUSSION... A Severe Thunderstorm watch has been issued for roughly the western half of the forecast area as an area of thunderstorms between Del Rio and Eagle pass progresses toward the area. Guidance still not in great agreement on the ultimate progression of the storms, some bring it more eastward than southeast, but the environment throughout the Rio Grande Plains and Brush Country is favorable for development with a pool of ML CAPE above 1500 J/KG. && .AVIATION... Have moved up timing for convection in the overnight hours as the line of thunderstorms is coming in more quickly. Have a few hours of TS conditions for every site, though confidence is lower for far eastern sites toward morning. Mainly VFR conditions are expected overnight, though as convection approaches and moves through, have tempo MVFR for most sites. VFR conditions should return late morning or early afternoon Tuesday. Some potential for another round of showers or storms later in the period west, but confidence is too low to include in TAF at this time. && .PREV DISCUSSION... /Issued 338 PM CDT Mon May 31 2021/ SHORT TERM (Tonight through Tuesday Night)... An upper level short wave is tracking east across the region this afternoon with a weak ridge building in behind it. Although a few very weak echoes can be seen on radar, the ridge will keep rain chances at bay this evening. A second upper level short wave is progged to move east across S TX overnight, bringing storms toward the area from Mexico and W TX. Despite decreasing CAPE and increasing CIN, models predict shower and thunderstorm to increase through the overnight hours tonight, mainly across the western portions of S TX. Am expecting a few showers to initially move into the western CWA beginning late this evening, then becoming more scattered with storms by early Tuesday morning. The chance of thunderstorms will spread east as the upper short wave tracks across the area through Tue morning. Models prog weak ridging aloft behind this 2nd upper disturbance by Tuesday afternoon. This will decrease rain chances somewhat by afternoon, but will leave a 40 pop across the west and 20 pop along the coast due to models keeping the airmass unstable with PWATs around 1.8-1.9 inches through Tue afternoon/evening. A third upper disturbance is progged to approach the western CWA late Tuesday afternoon with storm chances increasing to likely by Tue evening across the Rio Grande Plains. This third short wave is progged to be stronger/deeper than the one expected tonight. The instability is progged to remain moderate to strong through Tue night while the CIN values remain fairly low. PWATs remain between 1.8-1.9 inches. A stronger jet streak is also progged to move across the area with an increasingly diffluent flow aloft. Any outflow boundaries from earlier convection will provide a focus for low level convergence. Am expecting that convection will develop over Mexico and W TX during the day Tue, then approach the western CWA Tuesday night. With the aforementioned features expected across S TX ahead of this convection, the environment will be conducive for maintaining stronger storms moving into the area. The convection is expected to spread east through the overnight hours Tue night. The Storms Prediction Center has the Rio Grande Plains in a marginal risk for severe storms Tue/Tue night. Could see some strong storms across the Rio Grande Plains overnight tonight, but feel the better chance for severe will be Tuesday night. That is if every thing comes together as forecasted. LONG TERM (Wednesday through Monday)... While the upper low sits over the northern Gulf of California Wednesday through Thursday, the upper trough extending south into the southern plains Wednesday will move east into the Mississippi River valley. The right entrance region of the upper level jet will be over south-central Texas Wednesday with a subtropical jet streak coming around the base of the upper low over Mexico moving into south Texas Thursday. Plenty of moisture will be available from Wednesday through Thursday with precipitable water values from 1.7 to 1.9 inches. Scattered to numerous showers and thunderstorms are expected from inland coastal plains to the Brush Country Wednesday and across all of the region Thursday. Models are similar in showing the upper low moving east across northern Mexico Friday into the northern Rio Grande plains to the Edwards Plateau Saturday. This scenario would lead to a stronger upper level divergence field moving across south Texas Friday into Saturday. Models also show PWAT values increasing to around 2 inches over the coastal plains. With grounds already close to saturated over this region and rainfall occurring Wednesday and Thursday, the environment is set up for a flooding event toward the end of the week. QPF amounts of 1-2 inches are forecast Friday and Saturday over the coastal plains, but there could be locally higher amounts. The upper low/trough is expected to be over central Texas on Sunday with the upper level forcing off to the east. Rain chances will be lower on Sunday especially over the western Brush Country, but high moisture will remain over the Victoria Crossroads to keep good chances in the forecast Sunday with a continued gradual decrease in rain chances for Monday. MARINE... A weak to moderate, to sometimes moderate, onshore flow can be expected tonight through Tuesday night. Isolated showers and thunderstorms will be possible Tuesday, becoming scattered late Tuesday night. A weak onshore flow will persist Wednesday through Friday. Scattered showers and thunderstorms will be possible Wednesday through Thursday night with scattered to numerous showers and thunderstorms expected Friday through Saturday. Onshore flow will increase to weak to moderate levels on Saturday and Sunday. Scattered convection will still be possible over the waters Sunday into Monday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 87 73 84 72 / 50 50 40 60 40 Victoria 72 85 71 83 71 / 50 60 30 60 30 Laredo 73 89 72 88 72 / 60 60 60 60 50 Alice 72 88 71 86 71 / 50 50 40 60 50 Rockport 75 85 74 84 74 / 40 40 30 60 40 Cotulla 72 90 72 87 72 / 60 60 50 60 40 Kingsville 73 87 72 85 72 / 50 50 40 60 40 Navy Corpus 77 83 75 82 75 / 40 40 40 60 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PH/83...AVIATION
Hazardous weather outlook, May 31, 5:19 AM CDT, 21 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 519 AM CDT Mon May 31 2021 TXZ229>234-239>247-342>347-442-443-447-011030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 519 AM CDT Mon May 31 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible west late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible daily. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-011030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 519 AM CDT Mon May 31 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible daily. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:30 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 45 min |
| Jun 1, 2:05 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 40 min |
| Jun 1, 2:52 AM CDT | Areal Flood Advisory | CRP | La Salle | 113 min |
| Jun 1, 3:09 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 66 min |
| Jun 1, 4:14 AM CDT | Special Weather Statement | CRP | Duval | 46 min |
| Jun 1, 4:52 AM CDT | Special Weather Statement | CRP | Duval | 38 min |
| Jun 1, 5:29 AM CDT | Special Weather Statement | CRP | Jim Wells | 61 min |
| Jun 1, 5:38 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 52 min |
| Jun 1, 5:41 AM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 109 min |
| Jun 1, 5:47 AM CDT | Special Weather Statement | CRP | Kleberg | 43 min |
| Jun 1, 6:02 AM CDT | Special Marine Warning | CRP | 88 min | |
| Jun 1, 6:21 AM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 39 min |
| Jun 1, 6:25 AM CDT | Special Weather Statement | CRP | Kleberg | 50 min |
| Jun 1, 7:03 AM CDT | Special Weather Statement | CRP | Nueces | 27 min |
| Jun 1, 7:11 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Jun 1, 7:27 AM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 1, 7:39 AM CDT | Special Weather Statement | CRP | Aransas | 36 min |
| Jun 1, 9:06 AM CDT | River Flood Warning | CRP | Victoria | 7 days |
| Jun 1, 10:09 AM CDT | Small Craft Advisory | CRP | 111 min | |
| Jun 1, 2:14 PM CDT | River Flood Warning | CRP | Live Oak | 43 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.